View Full Version : Vyvanse disappointment


neonzion
08-11-16, 12:27 PM
I've struggled my entire life with anxiety and ADHD but my mom didn't believe in medication. I am a Junior in college. Finally visited a psychiatrist right before turning 22, so 2 months ago. My psychiatrist was very skeptical since I was never diagnosed before, maybe she thought i'd abuse or sell medication, don't know, either way she prescribed 30mg of Vyvanse.

**I can't focus, its gotten so bad even things I'm interested I can't focus. I lose focus while driving many times and almost crash. Billions of thoughts constantly running through my head and anything can steer my attention in a different direction. I'm failing classes, thinking maybe changing majors but at the end of the day, I CAN'T sit and focus in class or study, it just doesn't work for me and it makes me desperate and depressed**

Well it helped with motivation but hardly, if at all helped with focusing. I also got headaches and extremely thirsty. Drinking A LOT of water helped reduce headaches. It suppresses my appetite. Takes about an hour to kick in and lasts for no more than 9 hours for it to stop doing anything. It can give me BAD anxiety which lasts 1-3 hours depending what I'm doing.

After 4 weeks on 30mg, I went up to 50mg. It is basically the same as 30mg only everything got stronger. More motivation, more anxiety, more appetite suppression, thirst, last a bit longer but still hasn't helped my focus as much as I was hoping.

My psychiatrist said she may go up to 70mg next or switch medication. She seems to like strattera but keeps away from Adderrall although did mention it the last time. I really want to take adderrall as from the stories and reviews I've read, i'd feel like it'd change my entire life.

Does anyone feel the same or have anything to input? I've been on vyvanse for almost 2 months. Should i mention adderrall to my psychiatrist or is that a big no? It increases my heart rate and the anxiety it gives me is not good. Please help!

jimbu1
09-06-16, 03:27 AM
Hi,

I'm not sure if you will see this, as it has been a little while since you posted.

Your symptoms suggest to me that your dosage is too high. Some people are more sensitive than others.

Note also, that some people (me included) have a very narrow therapeutic window. This means that you will have to have smaller doses more frequently throughout the day. Generally you need to find the top of your window (the highest dose that effectively reduces your symptoms but produces few/no side effects; side effects such as dry mouth and reduced appetite tend to ease over time), and start there. Then find the bottom of your window (the period of time that passes between dosing, and it losing its effectiveness), and re-dose throughout the day to remain inside the therapeutic window for the entire day.

I would recommend trying the following:
- Open your 30mg capsule and empty it into 3 ounces of water. Mix thoroughly. Divide this into three equal portions (1 ounce each). Vyvanse is water soluble.

Day #1
- Have 1x 1 ounce portion (10mg dose) first thing when you wake up (before eating), then have your breakfast maybe 10 minutes later.
- Assess how you feel during the day; if it has any effect at all. You'll know if it's working. Make a note of what time you feel like it stopped working (this can be harder to work out, especially when you are unfamiliar with the dose).

Day #2
- If your dose on Day #1 was PERFECT, and lasted the entire day, then you don't need to adjust your dose anymore.
- If your dose on Day #1 didn't seem to work, or worked, but stopped working early (eg. 5-6 hours), you can try to have 2x portions first thing in the morning (ie. same as Day #1, but 20mg dose).

Day #3
- If Day #2 was great and lasted the entire day, then you don't need to adjust your dose anymore.
- If your dose on Day #2 was too intense, or produced extreme side effects, then you can try two separated doses of 10mg each; the first when you wake up, and the second maybe 5-6 hours later.

Future days
- If you are having 2 doses a day, you may need to experiment a little and shift your 2nd dose around in order to get it just right. Typically you need to dose at least an hour before the first dose stops being effective.
- Note also that over the first month or two, you may need to slowly titrate your dose upwards as you build a slight tolerance. This should reach an equilibrium after a while.

I hope this helps.